MAUDE Adverse Event Report: BIOMET MICROFIXATION SL360 MULTI-IMPLANT SYSTEM; STERNAL FIXATION DEVICE

BIOMET MICROFIXATION SL360 MULTI-IMPLANT SYSTEM; STERNAL FIXATION DEVICE
Catalog Number 74-0004
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 2 weeks post implantation due to a broken sternal band, which had broken at the bottom portion of the sternum.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned.A visual inspection was conducted on the customer provided pictures.The pictures show a clear fracture of the band.A determination cannot be made as to what caused the band to fracture.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: ¿sternalock 360 band broke at bottom portion of the sternum.Attached to 4 hold box plate.The sternum was approximated with wire.Wire pulled through sternum on opposite side of where band broke.¿ per the surgeon: ¿the band was broken.Screws all still in place and a good length.Bilateral transfers fracture with about 1.5cm separation on the left, 1cm on the right.The other plates/wires all intact, it was like the lower 1/3 of his sternum just broke off.Had to do double robicsek bilaterally and ended up plating the costosternal junctions x3 on the left as robicsek reinforcement and a pec flap.The wire i had on the lower 1/3 had pulled through the right side of the sternum, the band had broken, and plate pulled through the left.¿ a definitive root cause cannot be determined.The reported event is confirmed, based on examination of the provided photos.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SL360 MULTI-IMPLANT SYSTEM
Common Device Name
STERNAL FIXATION DEVICE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17379659
Report Number0001032347-2023-00289
Device Sequence Number15052632
Product Code HRS
UDI-Device Identifier00888233026604
UDI-Public(01)00888233026604(17)280426(10)65910371
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74-0004
Device Lot Number65910371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale